Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 458, NWS Norman, OK

June 21, 2001Love County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 21, 2001, 2:03 PM CDT for Love County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 21, 2001, 2:03 PM CDT (19:03 UTC)
Expired
Jun 21, 2001, 2:45 PM CDT
In force
42 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Love County, OK

The radar

The Dallas/Ft Worth radar (KFWS), 153 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 566 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
566 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 211904
SVROKC

OKC085-211945-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
203 PM CDT THU JUN 21 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOVE COUNTY IN SOUTHERN OKLAHOMA

* UNTIL 245 PM CDT

* AT 203 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 
MILES EAST OF MARIETTA...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS SEVERE THUNDERSTORM.

LAT...LON 3407 9697 3396 9715 3371 9697 3379 9683

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:50 AM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 21, 10:50 AM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1050 AM CDT THU JUN 21 2001

LOCAL RADARS CONTINUE TO SHOW A FEW LIGHT SHOWERS/SPRINKLES
EAST OF THE METRO AND ANOTHER AREA ACROSS SOUTHWEST OKLAHOMA.
FORCING FROM UPPER WAVE ALONG WITH SURFACE COLD FRONT WILL RESULT IN
BEST CHANCE FOR ADDITIONAL TSRA TO BE ACROSS SOUTHEAST ZONES THIS
AFTERNOON.  CURRENT FORECAST HAS GOOD HANDLE ON TRENDS FOR REST
OF THE DAY SO BIG CHANGES ARE NOT EXPECTED FOR AFTERNOON UPDATE.
SOME PLACES IN SOUTHERN SECTION OF FA ARE NEAR FORECAST HIGHS BUT
MORE CLOUDS AND COOLER AIR BEHIND FRONT SHOULD KEEP THEM
CLOSE TO FORECAST HIGHS.

.OUN...
OK...NONE.
TX...NONE.

6

In the hours before

Special weather statement, Jun 21, 1:00 PM CDT, 1 hour 3 minutes before
OKZ004>048-050>052-TXZ083>090-212030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
100 PM CDT THU JUN 21 2001

NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON OR TONIGHT
ACROSS WESTERN...CENTRAL OR SOUTHEAST OKLAHOMA OR WESTERN NORTH
TEXAS.

HOWEVER...AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG A COLD FRONT ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS.  A FEW OF THESE THUNDERSTORMS MAY PRODUCE
STRONG GUSTY WINDS ALONG WITH BRIEF BUT HEAVY RAIN.

6

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:12 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods48 min
Jun 20, 9:47 PM CDTSevere Thunderstorm WarningOUNHarper43 min
Jun 20, 9:59 PM CDTSevere Thunderstorm WarningOUNAlfalfa31 min
Jun 20, 10:28 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woodward47 min
Jun 20, 10:30 PM CDTSevere Thunderstorm WarningOUNAlfalfa45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.